MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 6-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 6-0 S/A P-1 PRM; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8697G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number mmp892, and no non-conformances related to the reported complaint condition were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent rhinoplasty procedure on (b)(6) 2019 and suture was used.During the procedure, the needle popped off of the suture at the swage while passing through tissue.A like device was used to complete the procedure with no patient consequences reported.No part of the suture fell into the patient.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an empty opened box and twelve representative samples of product code 8697, lot # mmp892 were returned for evaluation.The complaint sample was not received.During the visual inspection of twelve samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-83499 and 2210968-2019-83500.Analysis results have been included in follow-up reports for each.

Brand Name
PRLNE BLU 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8749512
Report Number2210968-2019-83500
Device Sequence Number1926091
Product Code GAW
UDI-Device Identifier10705031019218
UDI-Public10705031019218
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number8697G
Device Lot NumberMMP892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/29/2019
Patient Sequence Number1